Submit manuscript...
eISSN: 2378-3176

Urology & Nephrology Open Access Journal

Case Report Volume 8 Issue 5

Azithromycin induced hyponatremia in elderly patients: a case report and review of the literature

Abdullah Elhosiny, Ahmed AKL, Nezar Bahabri

Received: December 09, 2020 | Published: October 20, 2020

Citation: Abdullah E, Ahmed AKL, Nezar B. Azithromycin induced hyponatremia in elderly patients: a case report and review of the literature. Urol Nephrol Open Access J. 2020;8(5):136-137. DOI: 10.15406/unoaj.2020.08.00292

Download PDF

Abstract

Elderly population possess various renal physiological changes; azithromycin can induce severe  hyponatremia  compatible  with  a  picture  of  syndrome  of  inappropriate  antidiuretic  hormone  (SIADH)  secretion  in  this  population.  Here  we  report  a  case  of  an  elderly  patient  who  developed  symptomatic  hyponatremia  that  resolved  after  discontinuation  of azithromycin, with no other appreciated cause that explained his hyponatremia.

Keywords: antibiotics, azithromycin, hyponatremia, antimicrobials, COVID-19

Creative Commons Attribution License

©2020 Abdullah, et al. This is an open access article distributed under the terms of the, which permits unrestricted use, distribution, and build upon your work non-commercially.